Tags

Type your tag names separated by a space and hit enter

Practolol and deafness.
J Laryngol Otol 1977; 91(11):963-72JL

Abstract

Practolol ('Eraldin') is a beta-blocking agent whose prolonged use may result in the appearance of untoward side-effects, notably ocular symptoms, skin rashes and deafness. We report ten cases of deafness due, or thought to be due, to practolol; and in all except three of the cases (8,9 and 10), the deafness became manifest many months after the appearance of lesions in the skin and eyes. Progression of any hearing loss caused by this drug seems to be arrested by its withdrawal. Otologists are urged to report any suspicious cases to the Committee on Safety of Medicines, Finsbury Square House, 33/37A Finsbury Square, London EC2A IPP.

Authors

No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

145453

Citation

Jones, R F., et al. "Practolol and Deafness." The Journal of Laryngology and Otology, vol. 91, no. 11, 1977, pp. 963-72.
Jones RF, Hammond VT, Wright D, et al. Practolol and deafness. J Laryngol Otol. 1977;91(11):963-72.
Jones, R. F., Hammond, V. T., Wright, D., & Ballantyne, J. C. (1977). Practolol and deafness. The Journal of Laryngology and Otology, 91(11), pp. 963-72.
Jones RF, et al. Practolol and Deafness. J Laryngol Otol. 1977;91(11):963-72. PubMed PMID: 145453.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Practolol and deafness. AU - Jones,R F, AU - Hammond,V T, AU - Wright,D, AU - Ballantyne,J C, PY - 1977/11/1/pubmed PY - 1977/11/1/medline PY - 1977/11/1/entrez SP - 963 EP - 72 JF - The Journal of laryngology and otology JO - J Laryngol Otol VL - 91 IS - 11 N2 - Practolol ('Eraldin') is a beta-blocking agent whose prolonged use may result in the appearance of untoward side-effects, notably ocular symptoms, skin rashes and deafness. We report ten cases of deafness due, or thought to be due, to practolol; and in all except three of the cases (8,9 and 10), the deafness became manifest many months after the appearance of lesions in the skin and eyes. Progression of any hearing loss caused by this drug seems to be arrested by its withdrawal. Otologists are urged to report any suspicious cases to the Committee on Safety of Medicines, Finsbury Square House, 33/37A Finsbury Square, London EC2A IPP. SN - 0022-2151 UR - https://www.unboundmedicine.com/medline/citation/145453/Practolol_and_deafness_ L2 - http://www.diseaseinfosearch.org/result/2125 DB - PRIME DP - Unbound Medicine ER -